I have read information about statins, unfortunately, they all seem to have a nasty side effect of increasing tinnitus in people who already suffer from it. I read that Red Yeast Rice also makes tinnitus worse. It's understandable, after finding out that this supplement actually contains statins! Has anyone got any suggestions as to what to take to lower cholesterol without making tinnitus so bad that it becomes intolerable? My poor husband is not able to tolerate the level of tinnitus that he is experiencing now because of this! Help!
Are there any medications to lower cholesterol levels without making tinnitus worse?
- 9 Oct 2017 by G Mc
- 10 Oct 2017
- high cholesterol, tinnitus, red yeast rice, side effect, medication, statin, cholesterol, statins
Added 9 Oct 2017:
I forgot to mention: My husband was prescribed a generic Crestor, which is rosuvastatin calcium, 10mgs., two weeks ago.
Added 9 Oct 2017:
Our newest concern, as a result of this, is finding out how to treat his unbearable TINNITUS and get it back under control. Any suggestions??
Worth doing a bit of research... cholesterol is actually your body's natural defence mechanism, & lowering it leaves you more open to risk. It is the sticking plaster that repairs the damage.
Feel free to message me, as I don't think I'm allowed to recommend research on this. You'll need to add me as a friend, first.
G Mc; Yes just what you and Louis said is to have to research them but sorry to stay there all so closely connected in the statin. family. I have had others with the same problem. And not anything great just trying to find the one that works the best and the less tinnitus, And needless to say recheck the diet. Also, there is a chance I don't know what else you husband is taking but have the doctor try something for the Tinnitus and see if this well help with taking one of the statins. As you know that is a question for the doctor to see if this would be a possibility. drugs of choice are generic Valium 2mg, Meclizine 25mg taken with a statin and see if that will help him out. that is all I can think of at this point I will look into it so more and see what I see... I will dig into my statin books for your husband and see if anything rings a bell. Chuck1957
- Red Yeast Rice Information for Consumers
- Red Yeast Rice Information for Healthcare Professionals (includes dosage details)
- Side Effects of Red Yeast Rice (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Mar 2011 • 1 answer
Posted 21 Dec 2011 • 2 answers
Posted 18 Mar 2013 • 1 answer
Posted 24 Mar 2015 • 1 answer
Posted 16 Sep 2016 • 0 answers